MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian artery to treat a leak on the previously placed amplatzer plug using pod packing coils (podjs), a lantern delivery microcatheter (lantern), a non-penumbra diagnostic catheter and a sheath.During the procedure, the physician placed a podj on top of the amplatzer plug using the lantern.The physician then placed another podj in the target location and decided to retract the podj to reposition.While retracting the podj, the physician experienced resistance and the podj unintentionally detached inside the lantern.The physician then removed the lantern containing the detached podj and noticed that part of the podj was in the vessel and the other part of the podj was in the diagnostic catheter.Upon removal of the diagnostic catheter, the physician noticed that part of the podj was in the vessel and the other part of the podj was in the sheath.Subsequently, the podj broke into two pieces; therefore, the physician pulled the broken podj from the sheath.The physician then placed additional podjs in the target location using the lantern.While advancing another podj through the lantern, the podj became stuck at the distal end of the lantern.While retracting the podj, the physician experienced resistance and subsequently, the podj broke into two pieces.Therefore, the physician removed the lantern containing the detached podj and then removed the diagnostic catheter.The procedure was completed using other coils, a new lantern, and a new diagnostic catheter.It was also reported that during the procedure, the diagnostic catheter was replaced two times; however, it is unknown at what point during the procedure that occurred.There was no adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11404765
Report Number3005168196-2021-00390
Device Sequence Number20023634
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF98303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005